Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS New York, NY

May 27, 2015Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at May 27, 2015, 5:00 PM EDT for Orange County, New York. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 5:00 PM EDT (21:00 UTC)
Expired
May 27, 2015, 5:30 PM EDT
In force
30 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 116 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS51 KOKX 272100
SVROKX
NYC071-272130-
/O.NEW.KOKX.SV.W.0003.150527T2100Z-150527T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
500 PM EDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ORANGE COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 530 PM EDT

* AT 459 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER OTISVILLE...OR NEAR
  MIDDLETOWN...AND MOVING NORTHEAST AT 50 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLETOWN...BLOOMINGBURG AND MECHANICSTOWN AROUND 510 PM EDT.
  GOSHEN AROUND 515 PM EDT.
  MONTGOMERY AROUND 520 PM EDT.
  WALDEN AROUND 525 PM EDT.
  GARDNERTOWN AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MAYBROOK...ORANGE LAKE...BALMVILLE...PINE BUSH...SCOTCHTOWN AND
WASHINGTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN UPTON NY.

&&

LAT...LON 4150 7463 4150 7448 4157 7442 4160 7433
      4163 7426 4163 7425 4160 7425 4160 7421
      4158 7413 4161 7413 4160 7409 4161 7407
      4158 7405 4159 7399 4156 7397 4149 7400
      4131 7457 4147 7469
TIME...MOT...LOC 2059Z 242DEG 42KT 4143 7454 

$$

MPS
2 follow-up statements
631 
WWUS51 KOKX 272115
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT WED MAY 27 2015

NYC071-272130-
/O.CON.KOKX.SV.W.0003.000000T0000Z-150527T2130Z/
ORANGE NY-
515 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN ORANGE COUNTY...

AT 515 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MONTGOMERY...OR 7 MILES NORTHEAST OF
MIDDLETOWN...MOVING NORTHEAST AT 50 MPH.

THIS SEVERE STORM WILL BE NEAR...
  MONTGOMERY AROUND 520 PM EDT.
  WALDEN AROUND 525 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINE
BUSH...MAYBROOK...ORANGE LAKE AND SCOTCHTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

&&

LAT...LON 4157 7442 4160 7433 4163 7426 4163 7425
      4160 7425 4160 7421 4158 7413 4161 7413
      4160 7409 4151 7409 4138 7443 4149 7453
      4150 7452 4150 7448
TIME...MOT...LOC 2115Z 242DEG 42KT 4152 7432 

$$

MPS
436 
WWUS51 KOKX 272124
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
524 PM EDT WED MAY 27 2015

NYC071-272134-
/O.EXP.KOKX.SV.W.0003.000000T0000Z-150527T2130Z/
ORANGE NY-
524 PM EDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY
WILL EXPIRE AT 530 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4157 7442 4160 7433 4163 7426 4163 7425
      4160 7425 4160 7421 4158 7413 4161 7413
      4160 7409 4151 7409 4138 7443 4149 7453
      4150 7452 4150 7448
TIME...MOT...LOC 2122Z 242DEG 42KT 4152 7432 

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:03 PM EDT, 57 minutes earlier.

Area forecast discussion, May 27, 4:03 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT WED MAY 27 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...THEN MOVE
ACROSS THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL RETURN ON
FRIDAY...QUICKLY MOVING INTO THE WESTERN ATLANTIC LATE FRIDAY
AFTERNOON INTO THE WEEKEND. A SLOW MOVING COLD FRONT APPROACHING
FROM THE WEST WILL EVENTUALLY MOVE IN SATURDAY NIGHT AND STALL
NEARBY FOR SUNDAY INTO EARLY NEXT WEEK. HIGH PRESSURE WILL BUILD
IN FROM THE NORTH LATE TUESDAY INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SVR TSTM WATCH 227 IN EFFECT UNTIL 7 PM FOR ALL AREAS NORTH/WEST
OF NYC. LINE OF TSTMS OVER ERN PA WILL MOVE INTO THE AREA LATE
THIS AFTERNOON AND THIS EVENING...AND INTENSIFY AS IT ENCOUNTERS
UNSTABLE AIR MASS WITH MLCAPE 1000-1500 J/KG OVER NRN NJ AND THE
LOWER HUDSON VALLEY...WITH MID LEVEL SHORTWAVE AND LEE TROUGH
PROVIDING LIFT/LOW LEVEL CONVERGENCE. HRRR ALSO INDICATES
POTENTIAL FOR ISOLD DISCRETE CELLS OUT AHEAD OF THE LINE.
STRONGER CELLS/BOWING LINE SEGMENTS WITH THE LINE HAVE POTENTIAL
FOR DAMAGING WIND GUSTS AND MARGINALLY LARGE HAIL. WITH CORFIDI
VECTORS 10 KT OR LESS AND PRECIP EFFICIENCY OVER 1.5 INCHES...WILL
ALSO HAVE TO WATCH FOR POTENTIAL FOR TRAINING OF CELLS WITH
LOCALLY HEAVY RAINFALL OF 1-2 INCHES.

BIG QUESTION IS HOW FAR AND HOW STRONG THESE STORMS WILL SURVIVE
INTO THE MARINE LAYER IN PLACE OVER NYC...LONG ISLAND AND MOST OF
SRN CT. ATTM THINK STRONGEST STORMS WILL WEAKEN BELOW SVR LIMITS
AS THEY APPROACH THE ERN EDGE OF THE WATCH AREA TOWARD EVENING...
BUT DEPENDING ON LATER TRENDS IT IS POSSIBLE THE WATCH MAY HAVE TO
BE LOCALLY EXTENDED INTO COUNTIES JUST TO ITS EAST INCLUDING NEW
HAVEN CT...ALL OF NYC...AND NASSAU COUNTY.

IT STILL APPEARS THAT THE REST OF LONG ISLAND AND SOUTHERN CT
WILL BE TOO STABLE IN THE LOW LEVELS FOR ORGANIZED CONVECTION DUE
TO MARINE INFLUENCE...BUT HAVE CARRIED SLIGHT CHANCE POP FOR ANY
WEAKENING CONVECTION THAT DRIFTS INTO THESE AREAS LATER TONIGHT.

AFTER DAYTIME HIGHS 80-85 FROM NYC NORTH/WEST...IN THE 70S MOST
ELSEWHERE...AND ONLY UPPER 60S FOR THE SOUTH SHORES OF ERN LONG
ISLAND AND SE CT...SHOULD BE A HUMID NIGHT WITH LOWS IN THE 60S.

THERE IS SOME POTENTIAL FOR PATCHY FOG LATE TONIGHT NORTH/WEST OF
NYC WHERE HEAVIER RAIN FALLS. NOTING THAT FOG HAS NOT MATERIALIZED
THE PAST FEW NIGHTS...STILL DO NOT HAVE THE CONFIDENCE TO MENTION.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
MODELS DIFFER ON COVERAGE/EXTENT OF CONVECTION WITH A COLD FRONT
ON THURSDAY. ALSO DIFFER ON TIMING WITH THE GFS/ECMWF FASTER THAN
THE NAM/CMC-REG. NOTING 700-500 HPA FLOW HAS A FAIRLY DECENT
PERPENDICULAR COMPONENT TO THE FRONT...LEANED TOWARDS THE FASTER
TIMING OF THE GFS/ECMWF FOR POPS. WITH A WEAKENING FRONT
THOUGH...DID NOT FEEL COMFORTABLE GOING WITH HIGHER THAN CHANCE
POPS AT THIS TIME. PROBABILITIES ARE GENERALLY HIGHER FROM NYC AND
AREAS JUST NORTH/WEST.

WITH LESS MLCAPE...500-1000 J/KG OVER THE INTERIOR THAN
TODAY...AND THE BEST DYNAMIC FORCING FORECAST TO THE N OF THE
REGION...DO NOT THINK THERE IS AS MUCH OF A THREAT FOR SEVERE
WEATHER. THOUGH AN ISOLATED STRONG TO SEVERE STORM OR TWO CANNOT
BE COMPLETELY RULED OUT.

HIGHS ON THU SHOULD BE IN THE 80S INLAND...AND IN THE 70S NEAR THE
COAST...MAINLY PER WARMER NAM MOS GUIDANCE. WOULD NOT BE
SURPRISING IF A FEW LOCATIONS IN NE NJ APPROACHED 90. DEWPOINTS
ON THURSDAY SHOULD BE A TAD LOWER THAN TODAY...MAINLY IN THE LOWER
60S.

A WEAK COLD FRONT WILL MOVE ACROSS THURSDAY NIGHT. LITTLE TO NO
PRECIPITATION IS EXPECTED WITH THE FRONT. LOWS SHOULD BE IN THE
60S IN MOST PLACES...EXCEPT MID/UPPER 50S IN THE VALLEYS WELL
NORTH/WEST OF NYC.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
RIDGING TREND RESUMES ALOFT WITH JET STREAM WELL NORTH
OF THE REGION FOR FRIDAY. THIS RIDGE SHIFTS SLOWLY OFFSHORE AND
BECOMES LESS AMPLIFIED AS A LONGWAVE TROUGH PUSHES EASTWARD ACROSS
SOUTHERN CANADA. THE SAME PATTERN REMAINS THROUGH THE FIRST HALF OF
THE WEEKEND AND THEN THE JET PUSHES FARTHER SOUTH INTO THE REGION
FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK. THE MID LEVEL
RIDGE WILL BECOME MORE BROAD SUNDAY WITH A SHORTWAVE MOVING IN EARLY
NEXT WEEK. THE RIDGING RESUMES BY MID NEXT WEEK WITH JET STREAM ONCE
AGAIN MOVING WELL NORTH OF THE REGION.

AT THE SURFACE...HIGH PRESSURE FROM THE CANADIAN MARITIMES QUICKLY
SETTLES INTO THE WESTERN ATLANTIC LATE AFTERNOON FRIDAY AND INTO THE
WEEKEND. THE INFLUENCE OF THE HIGH WILL LESSEN WITH TIME AS A SLOW
MOVING COLD FRONT APPROACHES FROM THE WEST. THE PARENT LOW ATTACHED
TO THIS FRONT WILL NOT BE THAT STRONG...SLOWLY DEEPENING WITH
EASTWARD PROGRESS THROUGH SATURDAY AND THEN DEEPENS MORE WITHIN THE
CANADIAN MARITIMES SUNDAY THROUGH SUNDAY NIGHT. THE COLD FRONT WILL
BE MOVING WITHIN CLOSER PROXIMITY OF THE REGION THROUGH THIS TIME.
THE FRONT WILL THEN STALL NEAR THE REGION WITH LOW PRESSURE AND
INVERTED TROUGH DEVELOPING AT THE SURFACE TO THE SOUTHWEST OF THE
REGION ALONG THE FRONT. HIGH PRESSURE RETURNS LATE TUESDAY FROM THE
CANADIAN MARITIMES...BUT ONCE AGAIN BECOMES RE-ESTABLISHED QUICKLY
OFFSHORE INTO THE WESTERN ATLANTIC.

IN TERMS OF WEATHER...CONDITIONS REMAIN DRY FRIDAY AND FRIDAY NIGHT.
HOWEVER...WITH THE MOIST SOUTHERLY FLOW FRIDAY NIGHT INTO SATURDAY
MORNING...EXPECTING SOME PATCHY FOG ACROSS THE REGION...ESPECIALLY
COASTAL REGIONS. SOME MODELS ARE SHOWING THIS MOISTURE AS VERY LIGHT
QPF. THERE WILL BE A GRADUAL INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS FIRST NORTH AND WEST OF NYC SATURDAY AHEAD OF THE COLD
FRONT. THE CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE SATURDAY
NIGHT ACROSS THE WHOLE FORECAST REGION WITH SHOWERS BECOMING LIKELY
SUNDAY AND SUNDAY NIGHT. THUNDERSTORMS WILL BE MORE LIMITED SUNDAY
AND SUNDAY NIGHT WITH DECREASING INSTABILITY WITH A MORE NORTHERLY
AND EASTERLY FLOW DEVELOPING DURING THE DAY. WITH THE FRONT STALLING
NEAR THE REGION...CHANCES FOR SHOWERS REMAIN INTO EARLY NEXT
WEEK...BEFORE BECOMING MORE MINIMAL TUESDAY AS THE FRONT PUSHES
FARTHER SOUTH OF THE AREA WITH MAINLY DRY CONDITIONS RETURNING LATE
TUESDAY NIGHT INTO NEXT WEDNESDAY.

THE AIR MASS WILL STAY MOSTLY AS MARITIME TROPICAL THROUGH THE
LONG TERM BUT A LITTLE COOLER FOR MONDAY AND TUESDAY NEXT WEEK.
THE HIGHS ARE FORECAST TO BE AROUND OR SLIGHTLY MORE THAN 5
DEGREES ABOVE NORMAL ON AVERAGE FRIDAY AND SATURDAY...NEAR NORMAL
FOR SUNDAY...AROUND 5 DEGREES BELOW NORMAL MONDAY AS WELL AS A FEW
DEGREES BELOW NORMAL TUESDAY. TEMPERATURE RETURN TO NEAR NORMAL BY
MID NEXT WEEK. LOWS AT NIGHT OVERALL ARE FORECAST TO BE NEAR TO
ABOVE NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A WEAK COLD FRONT WILL APPROACH THE REGION TONIGHT AND PASS ACROSS
ON THURSDAY.

MAINLY VFR THROUGH THE EVENING OUTSIDE OF AN THUNDERSTORMS. STRATUS
TO THE EAST SHOULD TEMPORARILY SCOUR OUT. AS FOR
THUNDERSTORMS...BEST CHANCE FOR THUNDER LATE THIS AFTERNOON/EARLY
EVENING WILL BE AT KEWR/KTEB AND KSWF. ANY STORMS WOULD WEAKEN AS
THEY MOVE EAST OF THE HUDSON RIVER.

RETURN TO STRATUS AND FOG EXPECTED TONIGHT. BETTER CHANCE EAST OF
NYC METRO. IFR TO LIFR POSSIBLE LATE TONIGHT.

ANY STRATUS SHOULD CLEAR THURSDAY MORNING.

SOUTH TO SOUTHWEST WINDS CONTINUE THROUGH THE TAF PERIOD.
SPEEDS DIMINISH TONIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: LOW PROB FOR THUNDER. GENERALLY EXPECT ANY
THUNDERSTORMS TO WEAKEN AS THEY TRACK TOWARD THE AIRPORT.

KLGA FCSTER COMMENTS: LOW PROB FOR THUNDER. GENERALLY EXPECT ANY
THUNDERSTORMS TO WEAKEN AS THEY TRACK TOWARD THE AIRPORT.

KEWR FCSTER COMMENTS:  SE WINDS ARE EXPECTED TO VEER BACK TO THE
SOUTH/SOUTHWEST BEFORE 00Z. MEDIUM PROB FOR THUNDER. STORMS SHOULD
WEAKEN AS THEY APPROACH THE AIRPORT.

KTEB FCSTER COMMENTS:  MEDIUM PROB FOR THUNDER. STORMS SHOULD WEAKEN
AS THEY APPROACH THE AIRPORT.

KHPN FCSTER COMMENTS:  LOW TO MEDIUM PROB FOR THUNDER. STORMS SHOULD
WEAKEN AS THEY APPROACH THE AIRPORT.

KISP FCSTER COMMENTS: LINGERING STRATUS SHOULD BURN OFF OR MOVE EAST
LATE THIS AFTERNOON BRIEFLY BEFORE DEVELOPING OR MOVING BACK IN
AFTER SUNSET.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU AFTERNOON...ISOLATED TO SCT TSTMS POSSIBLE INVOF A WEAKENING
COLD FRONT. SW FLOW DIMINISHING AND POSSIBLY BECOMING NW OR VRB.
.FRI...VFR WITH LGT NE WINDS VEERING THRU THE DAY.
.SAT...MRNG MVFR OR LOWER POSSIBLE. CHC SHWRS AND TSTMS IN THE
AFTN AND OVERNIGHT WITH MVFR OR LOWER. STRONG SLY FLOW.
.SUN...MVFR OR LOWER IN SHOWERS/TSTMS POSSIBLE. SHIFTING WINDS TO
THE E/NE.
.MON...POSSIBLE IMPROVEMENT TO VFR IF SHOWERS/TSTMS MOVE TO THE
SOUTH. E/NE FLOW.

&&

.MARINE...
SEAS SHOULD BUILD TO 5 FT OVER THE OCEAN WATERS BY TONIGHT...WITH
GUSTS UP TO 25 KT EAST OF SANDY HOOK WITH USUAL LATE DAY/EVENING
SOUTHERLY SEA BREEZE ENHANCEMENT. NY HARBOR AND WRN LONG ISLAND
SOUND COULD EXPERIENCE EITHER DIRECT TSTM IMPACTS OR A GUST FRONT
FROM WEAKENING INLAND STORMS TOWARD EVENING.

PERSISTENT SOUTHERLY FETCH COULD BUILD SEAS ON THE OCEAN TO 5 FT
SATURDAY...AND REMAIN THERE FOR THE REST OF THE FCST PERIOD...EVEN
AS WINDS SWITCH TO MORE EASTERLY SUNDAY INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...
THERE IS THE POTENTIAL FOR BASIN AVERAGE OF 1/4 TO 1/2 INCH OF
RAIN ACROSS THE LOWER HUDSON VALLEY/NE NJ/SW CT THIS
AFTERNOON/EVENING. NOTING PRECIP EFFICIENCY OF JUST OVER 1.5
INCH AND CORFIDI VECTORS 10 KT OR LESS...THERE IS THE POTENTIAL
FOR TRAINING OF CELLS THAT COULD LEAD TO RAINFALL OF 1-2
INCHES...WITH MINOR FLOODING OF URBAN/POOR DRAINAGE AREAS.

ON THURSDAY THERE IS THE POTENTIAL FOR LESS THAN 1/4 OF AN INCH OF
BASIN AVERAGE RAINFALL. HOWEVER...WITH STORM MOTION OF AROUND 10
KT AND PRECIP EFFICIENCY NEAR 1.25 INCHES...THERE IS STILL
POTENTIAL FOR SLOW MOVING STORMS PRODUCING LOCALLY MODERATE TO
HEAVY RAINFALL...ESPECIALLY OVER SOUTHERN CT. THIS COULD RESULT IN
THE MINOR FLOODING OF URBAN/POOR DRAINAGE AREAS...ESPECIALLY IF
IT OCCURS OVER AREAS RECEIVING LOCALLY HEAVY RAINFALL TODAY.

THERE IS POTENTIAL FOR HEAVY RAIN SUNDAY AND SUNDAY NIGHT
WITH PW FORECAST TO REACH UP TO NEAR 1.75 INCHES. THERE WILL BE
POTENTIAL AS WELL FOR AN EXTENDED WIDESPREAD RAINFALL LATE THIS
WEEKEND INTO EARLY NEXT WEEK WITH A COLD FRONT STALLING NEARBY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...JM
AVIATION...PW
MARINE...GOODMAN/JM
HYDROLOGY...GOODMAN/JM
Hazardous weather outlook, May 27, 1:01 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
101 PM EDT WED MAY 27 2015

CTZ005-009-NJZ002-004-006-103>108-NYZ067>071-281715-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
101 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-007-010-NYZ072>075-176>179-281715-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
101 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY PRODUCE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR LATE THIS AFTERNOON AND THIS
EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-281715-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
101 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KT LATE THIS
AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR LATE THIS AFTERNOON AND THIS
EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-011-012-NYZ078>081-281715-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
101 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-281715-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
101 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 27, 3:46 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
346 PM EDT WED MAY 27 2015

NJZ006-104-106-NYZ071>073-272015-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN BERGEN-HUDSON-BRONX-NEW
YORK (MANHATTAN)-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-BRONX-
346 PM EDT WED MAY 27 2015

...THUNDERSTORMS DEVELOPING OVER NORTHEAST NEW JERSEY...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER HARRISON...MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...YONKERS...NEW ROCHELLE...PASSAIC...
BLOOMFIELD...HACKENSACK...BERGENFIELD...PARAMUS...LYNDHURST...
RUTHERFORD...SECAUCUS...HARRISON...RIDGEFIELD...DOBBS FERRY...EAST
TREMONT...MOTT HAVEN...TAPPAN AND UNION CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4074 7422 4083 7418 4082 7412 4088 7412
      4103 7396 4100 7389 4105 7381 4094 7371
      4094 7372 4091 7377 4089 7375 4089 7377
      4085 7379 4087 7382 4084 7382 4071 7420
TIME...MOT...LOC 1945Z 233DEG 34KT 4078 7416

MPS
Special weather statement, May 27, 4:38 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
438 PM EDT WED MAY 27 2015

NJZ004-103>105-NYZ069-272115-
EASTERN BERGEN-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-ROCKLAND-
438 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ESSEX...EASTERN
PASSAIC...BERGEN...ROCKLAND...SOUTHERN WESTCHESTER AND SOUTHEASTERN
ORANGE COUNTIES...

AT 437 PM EDT...A STRONG THUNDERSTORM WAS OVER WAYNE...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  PARAMUS AND RIDGEWOOD AROUND 450 PM EDT.
  RAMSEY...ORADELL AND WASHINGTON TOWNSHIP AROUND 455 PM EDT.
  SUFFERN AND NORWOOD AROUND 505 PM EDT.
  TAPPAN AND PEARL RIVER AROUND 510 PM EDT.
  NYACK...NANUET...MONSEY...NEW CITY...KASER...POMONA...UPPER
NYACK...GRAND VIEW-ON-HUDSON AND ORANGEBURG AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROCKLEIGH...UPPER
SADDLE RIVER...WEST NYACK...HAWORTH...WYCKOFF...MONTCLAIR...SPRING
VALLEY...CLIFTON...MONTVALE AND NORTHVALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4091 7433 4091 7429 4089 7428 4090 7427
      4091 7427 4093 7429 4095 7428 4100 7428
      4101 7427 4102 7427 4118 7419 4121 7414
      4109 7389 4103 7389 4083 7416 4085 7418
      4082 7418 4081 7419 4088 7434
TIME...MOT...LOC 2037Z 217DEG 21KT 4094 7421

MPS
Special weather statement, May 27, 4:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
443 PM EDT WED MAY 27 2015

NYZ067-272115-
ORANGE-
443 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ORANGE COUNTY...

AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILLRIFT...OR NEAR
PORT JERVIS...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  OAKLAND AROUND 450 PM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN NEW YORK.

LAT...LON 4150 7472 4150 7455 4136 7468 4136 7469
      4137 7469 4138 7471 4139 7471 4140 7474
      4143 7474 4143 7476 4146 7476 4146 7475
      4149 7476
TIME...MOT...LOC 2042Z 207DEG 27KT 4146 7475

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:46 PM EDTSpecial Weather StatementOKXBronx29 min
May 27, 4:38 PM EDTSpecial Weather StatementOKXRockland37 min
May 27, 4:43 PM EDTSpecial Weather StatementOKXOrange32 min
May 27, 5:26 PM EDTSpecial Weather StatementOKXOrange34 min
May 27, 5:29 PM EDTSevere Thunderstorm WarningOKXOrange31 min
May 27, 5:45 PM EDTSpecial Weather StatementOKXRockland45 min
May 27, 6:25 PM EDTSpecial Weather StatementOKXPutnam35 min
May 27, 6:32 PM EDTSpecial Weather StatementOKXNew York28 min
May 27, 6:37 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester38 min
May 27, 6:58 PM EDTSpecial Weather StatementOKXRichmond32 min
May 27, 7:14 PM EDTSpecial Weather StatementOKXWestchester16 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.